advertisement
Question
Posted by: ADHDdude | 2010-04-15

Please dont block me - trying to get help

Dear CS. I am worried because I have gotten worse since I was put on effexor and I do not think its the Ritalin. This never happened before going onto effexor. What concerns me now is that the effexor has damaged the receptors for my ritalin and this has caused the problem. I also dont listen to my doctor and dont take my seroquel now. Whould seroquel help with my anxiety and withdrawals from effexor. I am going through hell. Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I understand that you are trying to get help, but you don't seem to be majing it easy, or even possible for someone to help you, and that tactic or behaviour is worth changing. I dont't like Effexor, but many docs seem to fancy prescribing it. I have not seen it used in someone with symptoms that were considered to be adult ADHD, or combined with or following long-term Ritalin use.
Fortunately, it doesn't seem that there is actual long-term damage to receptors, though once they have been influenced by one powerful med, it can take a while for them to "re-set" as it were, and respond diferently, to something different.
Seroquel sounds like a VERy much better idea, and if taken patiently for a while ( not all meds work rapidly, and may be more effective for working gradually ) seroquel is far more likely to help you than effexor, should help the wthdrawal symptoms from effexor, and yes, definitely it should help the anxiety and panicky symptoms. If it helps but isn't ideal, there are fortunately a number of different drugs of its sort which could help even more, so many potentially helpful ways to go in that direction.
Stick to the seroquel don't refuse what may be a very helpful treatment - give it a fair try and see what it can do.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: ADHDude | 2010-04-16

So there is a chance that Effexor has damaged the receptors that Ritalin is using and now my life is over.

Reply to ADHDude
Posted by: cybershrink | 2010-04-16

I understand that you are trying to get help, but you don't seem to be majing it easy, or even possible for someone to help you, and that tactic or behaviour is worth changing. I dont't like Effexor, but many docs seem to fancy prescribing it. I have not seen it used in someone with symptoms that were considered to be adult ADHD, or combined with or following long-term Ritalin use.
Fortunately, it doesn't seem that there is actual long-term damage to receptors, though once they have been influenced by one powerful med, it can take a while for them to "re-set" as it were, and respond diferently, to something different.
Seroquel sounds like a VERy much better idea, and if taken patiently for a while ( not all meds work rapidly, and may be more effective for working gradually ) seroquel is far more likely to help you than effexor, should help the wthdrawal symptoms from effexor, and yes, definitely it should help the anxiety and panicky symptoms. If it helps but isn't ideal, there are fortunately a number of different drugs of its sort which could help even more, so many potentially helpful ways to go in that direction.
Stick to the seroquel don't refuse what may be a very helpful treatment - give it a fair try and see what it can do.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement